Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 96, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2025, 9:38 PM CDT for Clark County, Crawford County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 30, 2025, 10:26 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 120 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WUUS53 KILX 010238
SVRILX
ILC023-033-010345-
/O.NEW.KILX.SV.W.0096.250501T0238Z-250501T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
938 PM CDT Wed Apr 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in east central Illinois...
Central Clark County in east central Illinois...
* Until 1045 PM CDT.
* At 938 PM CDT, a severe thunderstorm was located 10 miles north of
Oblong, or 11 miles northwest of Robinson, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marshall.
This includes Interstate 70 between mile markers 140 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Illinois.
&&
LAT...LON 3936 8753 3934 8756 3934 8757 3933 8759
3931 8760 3931 8762 3930 8760 3907 8786
3913 8794 3949 8774 3949 8769 3948 8769
3948 8754
TIME...MOT...LOC 0238Z 215DEG 29KT 3914 8786
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
678
WWUS53 KILX 010252
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
952 PM CDT Wed Apr 30 2025
ILC033-010302-
/O.CAN.KILX.SV.W.0096.000000T0000Z-250501T0345Z/
Crawford-
952 PM CDT Wed Apr 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Illinois.
&&
LAT...LON 3936 8753 3934 8756 3934 8758 3931 8760
3931 8762 3930 8761 3930 8760 3917 8781
3918 8790 3949 8774 3949 8769 3948 8769
3948 8754
TIME...MOT...LOC 0252Z 213DEG 28KT 3922 8781
$$
ILC023-010345-
/O.CON.KILX.SV.W.0096.000000T0000Z-250501T0345Z/
Clark-
952 PM CDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL CLARK COUNTY...
At 952 PM CDT, a severe thunderstorm was located 9 miles southeast of
Martinsville, or 11 miles southeast of Casey, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marshall, Lincoln Trail State Park, Dennison, and Oliver.
This includes Interstate 70 between mile markers 141 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3936 8753 3934 8756 3934 8758 3931 8760
3931 8762 3930 8761 3930 8760 3917 8781
3918 8790 3949 8774 3949 8769 3948 8769
3948 8754
TIME...MOT...LOC 0252Z 213DEG 28KT 3922 8781
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25763
WWUS53 KILX 010326
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1026 PM CDT Wed Apr 30 2025
ILC023-010336-
/O.CAN.KILX.SV.W.0096.000000T0000Z-250501T0345Z/
Clark-
1026 PM CDT Wed Apr 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
&&
LAT...LON 3936 8753 3934 8756 3934 8758 3931 8760
3931 8762 3930 8761 3930 8760 3917 8781
3918 8790 3949 8774 3949 8769 3948 8769
3948 8754
TIME...MOT...LOC 0324Z 215DEG 29KT 3945 8761
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:20 PM CDT, 2 hours 18 minutes earlier. Its key messages:
- There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible.
- Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall.
- Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks.
Area forecast discussion, Apr 30, 7:20 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 720 PM CDT Wed Apr 30 2025 .KEY MESSAGES... - There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible. - Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall. - Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks. && .UPDATE... Issued at 720 PM CDT Wed Apr 30 2025 Forecast concern over the next couple hours is isolated supercells near the I-70 corridor, where a Tornado Watch is in effect until 10 PM. Forcing is on the weak side, resulting in sparse coverage, however the thermodynamic environment shows around 50 kt effective deep layer shear on the northern edge of a 1000 J/kg MLCAPE gradient. The storms we are watching are north of the warm front, which was analyzed near I-64, and with favorably backed winds, simulated hodographs over SE IL show good curvature in the low levels. Thus tornadoes and hail will be a concern with the strongest cells until instability diminishes later this evening. Aside from the severe risk, a general uptick in coverage of showers/storms is expected this evening and overnight over much of the CWA ahead of a weak wave of low pressure. Locally heavy rain will be the main feature of these storms, with latest CAMs showing pockets of 1-2"+ rainfall overnight. 25 && .DISCUSSION... Main concern in the near term will be the potential for a few severe thunderstorms with the main concern southeast of a Taylorville to Paris line tonight. Latest satellite imagery is showing significant clearing in the wake of this morning's MCS with stable wave clouds along the warm front and cloud streets to the south. The RAP is showing this warm front moving north into the southeast Illinois counties with MLCAPES increasing into the 1000-2000 J/kg range with deep layer shear of 40-50 knots supporting a few organized multicells and supercells late this afternoon into this evening. Large hail, damaging winds, and a tornado or two will be possible with the strongest storms, particularly along the warm front where there will be the best low level curvature. Locally heavy rainfall is also possible given PWATS near 1.75" and the potential for training. The showers and thunderstorms will then lift north overnight with the warm front before a upper trough will move across the area along with an attendant cold on Friday. Have gone with likely/ categorical PoPs along the front. There remains some potential for a few severe thunderstorms over the eastern half of the CWA on Thursday afternoon into early evening, with large hail and damaging winds being the main threat. The chance for showers and thunderstorms will diminish overnight on Thursday night as this first trough moves off to the east. There will be additional chances for showers Friday through Sunday as the LREF is showing a trough moving across the area into Sunday with 20 to 40% of the ensemble members producing rain during this period. After a brief cool down over the weekend, the NBM is showing temperatures warming back up next week. && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 602 PM CDT Wed Apr 30 2025 MVFR ceilings, with patches of VFR were common across central IL early this evening. This will continue for the next several hours, while scattered showers and a few storms increase from the south, associated with an approaching warm front. IFR ceilings are forecast to slowly spread west to east across central IL overnight, persisting into late morning then lifting and scattering out during the afternoon. Scattered showers and a few storms are possible on Thursday but expected coverage is too low to include at this range. East winds tonight will veer south with the warm frontal passage late, then continue to veer west by Thu afternoon. 20-25 kt gusts will be common for much of the daylight hours, particularly near/east of I-55. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 30, 3:19 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Wed Apr 30 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-012030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms will develop this afternoon near and south of Interstate 70 with the threat diminishing before 9pm. The main concerns with these storms include large hail to the size of ping pong balls, thunderstorm wind gusts exceeding 60 mph, and a tornado. Otherwise, a corridor of heavy rainfall will develop in the vicinity of the Illinois River Valley late this evening with some localized amounts up to 3 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few stronger storms may develop Friday afternoon through early Friday evening in areas east of Interstate 55. The main concerns will be large hail up to 1 inch, and damaging thunderstorm wind gusts up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
In the hours before
Local storm report, Apr 30, 8:23 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
823 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Funnel Cloud 3 SSW Sigel 39.18N 88.52W
04/30/2025 Effingham IL Broadcast Media
A funnel cloud was reported by broadcast
media north of Effingham along highway 45.
&&
RACLocal storm report, Apr 30, 8:35 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
835 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM Hail 1 NE Rosamond 39.39N 89.15W
04/30/2025 M1.00 Inch Christian IL Trained Spotter
&&
RACSpecial weather statement, Apr 30, 9:26 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
926 PM CDT Wed Apr 30 2025
ILZ051-010245-
Sangamon-
926 PM CDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SANGAMON COUNTY
THROUGH 945 PM CDT...
At 926 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn, or 8 miles north of Virden, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Chatham, Auburn, Rochester, Divernon, Jerome, Southern
View, Leland Grove, Thayer, Glenarm, and Lowder.
This includes the following highways...
Interstate 55 between mile markers 78 and 97.
Interstate 72 between mile markers 93 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3984 8971 3976 8948 3952 8966 3952 8986
3953 8986
TIME...MOT...LOC 0226Z 209DEG 29KT 3962 8972
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Apr 30, 9:35 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
935 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Tornado 3 NNE Effingham 39.16N 88.52W
04/30/2025 Effingham IL Public
A brief touchdown of a tornado north of
Effingham. Relayed via social media.
&&
RACThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:14 PM CDT | Tornado Warning | ILX | Effingham | 31 min |
| Apr 30, 7:42 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 33 min |
| Apr 30, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| Apr 30, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 47 min |
| Apr 30, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Apr 30, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 14 min |
| Apr 30, 8:38 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 37 min |
| Apr 30, 9:26 PM CDT | Special Weather Statement | ILX | Sangamon | 19 min |
| Apr 30, 9:46 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 27 min |
| Apr 30, 10:45 PM CDT | Special Weather Statement | ILX | Piatt | 30 min |
| Apr 30, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 31 min |
| May 1, 5:12 PM CDT | Special Weather Statement | ILX | Cumberland | 18 min |
| May 1, 5:22 PM CDT | Special Weather Statement | ILX | Effingham | 23 min |
| May 1, 5:41 PM CDT | Special Weather Statement | ILX | Clay | 19 min |
| May 1, 6:04 PM CDT | Special Weather Statement | ILX | Richland | 26 min |
| May 1, 6:32 PM CDT | Special Weather Statement | ILX | Richland | 13 min |
| May 1, 6:45 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.